Library Header Image
LSE Research Online LSE Library Services

The geometry of Minkowski spaces - a survey. Part I

Martini, Horst, Swanepoel, Konrad ORCID: 0000-0002-1668-887X and Weiss, Gunter (2001) The geometry of Minkowski spaces - a survey. Part I. Expositiones Mathematicae, 19 (2). pp. 97-142. ISSN 0723-0869

Full text not available from this repository.
Identification Number: 10.1016/S0723-0869(01)80025-6


We survey elementary results in Minkowski spaces (i.e. finite dimensional Banach spaces) that deserve to be collected together, and give simple proofs for some of them. We place special emphasis on planar results. Many of these results have often been rediscovered as lemmas to other results. In Part I we cover the following topics: The triangle inequality and consequences such as the monotonicity lemma, geometric characterizations of strict convexity, normality (Birkhoff orthogonality), conjugate diameters and Radon curves, equilateral triangles and the affine regular hexagon construction, equilateral sets, circles: intersection, circumscribed, characterizations, circumference and area, inscribed equilateral polygons.

Item Type: Article
Official URL:
Additional Information: © 2004 Elsevier
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 09 Oct 2009 09:55
Last Modified: 15 May 2024 23:55

Actions (login required)

View Item View Item